MAUDE Adverse Event Report: Globus Medical, Inc. EXCELSIUS GPS; Robot, Surgical, navigation unit

Globus Medical, Inc. EXCELSIUS GPS; Robot, Surgical, navigation unit
Model Number 6143.1001
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 08/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this was a t10-l2 perc screw case with gps using pre-op workflow and registration.The merge was completed and determined to be successful.The l1 and l2 pedicle screws on the right were placed with no issues.After moving to t11, the md realized when he felt the drill hitting bone that the drill appeared on the screen as if the drill was halfway down the pedicle already.Because the robot was acting weird, we checked the screws under fluro and the t11 screw was proud and medial.All three screws were then removed.
 
Additional Manufacturer Narrative
Investigation revealed that there was no system malfunction.It was reported that an implant was misplaced during a pre-operative case.An investigation into the case log revealed that the lateral image had very poor contrast where distinguishing the anatomy was very difficult.Because of this poor contrast, it seems that there was some shift in the registration that could have led to the misplaced implant.Ultimately, the misplaced implant was removed and corrected with no adverse effects to the patient reported.This evaluation has been completed via associated case logs and there are no associated work order or part returns.The severity observed did not exceed the anticipated severity.The observed overall risk level is low, which matches the observed anticipated risk level; therefore, the overall risk of the system has been maintained and there is no further investigation required.The cause of the reported issue can be traced to user technique.

Brand Name
EXCELSIUS GPS
Common Device Name
Robot, Surgical, navigation unit
Manufacturer (Section D)
Globus Medical, Inc.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
Globus Medical, Inc.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
+1(610)930-1800
MDR Report Key50736214
Report Number3004142400-2026-00191
Device Sequence Number10620214
Product Code OLO
UDI-Device Identifier00889095481297
UDI-Public00889095481297
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171651
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6143.1001
Device Lot NumberGPS-0155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/17/2026
Initial Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown